BMT: Anyone had Jakafi for GVHD Treatment?

Posted by edb1123 @edb1123, Aug 26 5:44pm

I had a bone marrow transplant 2 years ago, but I’ve had high liver enzymes this summer and last summer due to GVHD. I was treated with high doses of Prednisone and eventually they went back to normal. However, I’m now being put on Jakafi to treat the GVHD, along with Cressemba antifungal (instead of Micafungin). Has anyone taken Jakafi and/or Cressemba? I’m wondering if this is a common treatment, if it was effective, and if you had any side effects.

Interested in more discussions like this? Go to the Transplants group.

My husband is on day +44 of BMT. He has had his Jakafi tapered slowly as a GVHD preventive. So far, so good. No side effects and no GVHD. I am interested in the response to this question as well as we go forward. Thank you.

REPLY

Hi @edb1123,
As you may already know, Jakafi (ruxolitinib) can be used to treat acute graft-versus-host disease (GVHD) when corticosteroids or other types of treatment did not work well enough.

Along with @lag630's response, @alive @lanaluka @lel and @loribmt might have additional experiences with Jakafi and GvHD to share with you.

Are you tapering off prednisone? Are you tolerating Jakafi and Cresemba (an antifungal) well?

REPLY

I have been on Jakafi for almost a year. I have skin GVHD. It’s working well. My only side effect is lowered hemoglobin. My doctor checks to make sure it doesn’t go below 10. It’s hovering right above 10.

REPLY
@colleenyoung

Hi @edb1123,
As you may already know, Jakafi (ruxolitinib) can be used to treat acute graft-versus-host disease (GVHD) when corticosteroids or other types of treatment did not work well enough.

Along with @lag630's response, @alive @lanaluka @lel and @loribmt might have additional experiences with Jakafi and GvHD to share with you.

Are you tapering off prednisone? Are you tolerating Jakafi and Cresemba (an antifungal) well?

Jump to this post

Hi, Colleen: My liver enzymes are getting close to normal but the Prednisone is being tapered. I just started Jakafi yesterday and haven’t started Cresemba yet. Hopefully I won’t have any adverse effects from these new meds, and they will prevent me from getting GVHD in the future.

REPLY

I have cgvhd of skin and eyes. I had several strokes last fall and had a “res man syndrome” reaction to the vancomycin they gave me. Horrible skin flare and was put on Jakafi and still taking sirolimus and very low dose prednisone. Because of HGB had to lower jakafi to 5 mg daily but it seems to be helping. Also on Cresemba because of a nasty fungal pneumonia that was sensitive to very few meds. Was on fluconazole prior to pneumonia. I am 3 years post transplant. Good luck!

REPLY

Huge apologies. Should read “red man syndrome”

REPLY
@pamh480

I have cgvhd of skin and eyes. I had several strokes last fall and had a “res man syndrome” reaction to the vancomycin they gave me. Horrible skin flare and was put on Jakafi and still taking sirolimus and very low dose prednisone. Because of HGB had to lower jakafi to 5 mg daily but it seems to be helping. Also on Cresemba because of a nasty fungal pneumonia that was sensitive to very few meds. Was on fluconazole prior to pneumonia. I am 3 years post transplant. Good luck!

Jump to this post

Thank you for sharing this information. I’m sorry to hear you had so many issues prior to taking Jakafi and Cresemba. I am hopeful that this combination of meds will prevent/treat GVHD and fungal infections. Congrats on 3 years post-transplant!

REPLY
Please sign in or register to post a reply.
  Request Appointment